MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOLOX FORTE CER 28 HD 12/14 +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE

SMITH & NEPHEW, INC. BIOLOX FORTE CER 28 HD 12/14 +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Model Number 71330284
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/02/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a right tha performed in 2000 (specific date is unknown), the patient experienced pain and squeaking sound in the articulation.A revision surgery was performed on (b)(6) 2021 to treat these adverse events.The biolox forte cer 28 hd 12/14 +4 (case-(b)(4)), the liner (case-(b)(4)) and the r3 3 hole acet shell 54mm (case-(b)(4)) were removed during the revision surgery.More details about the surgery are unknown.The patient outcome is unknown.
 
Additional Manufacturer Narrative
H6: the device, intended for use in treatment, was not returned for evaluation.The pictures provided were reviewed and could not confirm the stated failure mode.The clinical / medical investigation concluded that, based on the information provided, the root cause of the squeaking and pain cannot be confirmed.Wear from the time implanted cannot be ruled out.The assessed patient impact was the squeaking, pain, osteolysis and subsequent revision.Further patient impact could not be assessed.No further medical assessment could be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, joint tightness, alignment, fit/size, wear or lifetime of device used.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
BIOLOX FORTE CER 28 HD 12/14 +4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12076083
Report Number1020279-2021-05458
Device Sequence Number4187102
Product Code MRA
UDI-Device Identifier00885556019726
UDI-Public00885556019726
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71330284
Device Catalogue Number71330284
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR